Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Took tylenol for body pain and got constipated. Feeling cold and have loss of appetite. Concerned

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My husband had severe 'achiness' and low energy which he assumed to be the flu. He was taking lTylenol for the pain. He got severely constipated which we assumed was from the TYLENOL which he never has taken previously. It persisted for a total of 11 days before a suppository finally got things moving. However he also had chills, reduced appetite and was was sleeping/dozing 20 out of 24 hours during this time. He is still depndent on laxatives for a b.m. and has no appetite, is losing weight and tires easily. Local doctor did blood and urine tests while still constipated but discovered nothing...... I'm very concerned.
Posted Thu, 21 Feb 2013 in General Health
Answered by Dr. Nsah Bernard 2 hours later

Welcome and thanks for posting on HCM

Given your presentation of your husband's conditions we are faced to discuss many possible causes of his affection. Given his history of swollen prostate we could think of the possibility of him already having a prostate cancer. Also possible to have benign prostate hypertrophy and swelling could also represent prostatitis (inflammation of the prostate). All 3 could be responsible for your symptoms especially the prostate malignancy.
Non the less other possible causes of an infectious syndrome ( as in your case of having chills, loss of appetite, somnolence etc) and constipation (which is rarely a side effect of tylenol but usually can be a related symptom of prostate swelling) are sepsis, UTI, parasitosis (intestinal and even systemic depending on your zone of inhabitant) etc.
You will need specialist consultation with a urologist (since you already booked an appointment for biopsy probably with one) or you can equally XXXXXXX an internist who can do complete clinical and laboratory evaluation to rule out the other possible non urologic causes of your condition before referring you to see a urologist.

Hope this help and do no hesitate writing back for clarifications/follow up

Nsah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor